Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2012, 6:14 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2012, 6:14 PM CDT (23:14 UTC)
- Expired
- Jun 6, 2012, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:36 PM CDT | TSTM WND DMG | Tyler, TX | SHERIFFS OFFICE REPORTS NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT SMITH COUNTY. |
| Jun 6, 6:40 PM CDT | TSTM WND DMG | Tyler, TX | A TREE FELL ON A CAR ON PHILLIPS STREET IN TYLER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS54 KSHV 062314
SVRSHV
TXC073-401-423-070015-
/O.NEW.KSHV.SV.W.0155.120606T2314Z-120607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS...
WEST CENTRAL RUSK COUNTY IN NORTHEAST TEXAS...
SOUTHERN SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 715 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF BULLARD TO ARP...OR ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF TYLER TO 12 MILES EAST OF
WHITEHOUSE...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNERTOWN...OVERTON AND NEW LONDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3232 9488 3209 9497 3216 9548 3220 9547
3222 9549 3224 9549 3229 9546 3236 9546
3249 9559
TIME...MOT...LOC 2314Z 205DEG 7KT 3224 9545 3219 9503
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:04 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 4:04 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 404 PM CDT WED JUN 6 2012 .DISCUSSION... AT 2030Z...A COLD FRONT EXTENDED FROM A SFC LOW NEAR THE DFW METROPLEX SEWD TOWARDS THE TOLEDO BEND COUNTRY. THIS FRONT IS EASILY DELINEATED BY A BROKEN LINE OF DEVELOPING TSTMS ON RADAR. LATEST LAPS ANALYSIS INDICATES SFC BASED CAPE VALUES IN EXCESS OF 3000 J/KG. THUS...INSTABILITY WILL BE SUFFICIENT FOR SUSTAINED UPDRAFTS. HOWEVER...12Z KSHV SOUNDING INDICATED A FAIRLY HIGH MELTING LAYER WHICH SUGGESTS IT WILL TAKE VERY STRONG UPDRAFTS TO PRODUCE LARGE HAIL. THE BIGGER THREAT WILL LIKELY BE THE DAMAGING WIND POTENTIAL SHOULD ANY OF THE INDIVIDUAL CELLS BEGIN TO DEVELOP INTO CLUSTERS AND/OR BOWING SEGMENTS. WIND GUST POTENTIAL WILL ALSO BE HIGH AS THE STORMS BEGIN TO COLLAPSE. CENTER OF THE UPPER LEVEL OMEGA BLOCK IS PRETTY MUCH OVER THE CWA SO STEERING FLOW ALOFT IS VERY WEAK. THIS COULD LEAD TO SOME FLOODING POTENTIAL SHOULD CONVECTION PERSIST OVER THE SAME AREAS. CONVECTION WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS WITH GRADUAL DECREASING COVERAGE THROUGH EARLY THURSDAY MORNING. A SIMILAR SCENARIO IS LIKELY TO UNFOLD PRETTY MUCH EVERY DAY THROUGH SUNDAY. THE BIG QUESTION AFFECTING PRECIP CHANGES WILL BE THE EVENTUAL TRACK OF THE UPPER LOW OVER W TX. THE 12Z NAM TRACKS THE LOW SW OF THE CWA TOWARDS S TX WHICH WOULD KEEP MOST OF THE CWA DRY. ON THE OTHER END OF THE SPECTRUM...THE 12Z ECMWF TRACKS THE TROUGH GENERALLY DUE EAST ALONG THE RED RIVER AND INTO ARKANSAS WHICH PROVIDES QUIET A WET FCST FOR THE FOUR STATE REGION. THE 12Z GFS/UKMET/CMC BASICALLY FALL SOMEWHERE IN THE MIDDLE . GENERALLY SETTLED FOR A COMPROMISE BETWEEN THE GFS/UKMET/CMC AND ECMWF SOLUTIONS AS THESE MODELS ARE IN DECENT AGREEMENT AND THE ECMWF HAS SHOWN BETTER RUN TO RUN CONSISTENCY. THE BEST RAIN CHANCES WILL BE ON THE E AND SE PERIPHERY OF THE TROUGH AS IT MOVES EWD. POP CHANCES MAY NEED TO BE INCREASED FRIDAY AND SATURDAY ONCE THE PATH OF THE UPPER LOW BECOMES MORE CERTAIN. OUTFLOW BOUNDARIES WILL BE PRESENT EACH DAY AS WELL FROM CONVECTION DURING THE PREVIOUS DAY...WHICH FURTHER COMPLICATES THE FCST. THEREFORE...KEPT A BROAD BRUSH APPROACH FOR POPS FOR MUCH OF THIS FCST ISSUANCE. THERE MAY BE A BRIEF BREAK IN RAIN CHANCES ON MONDAY...BUT THE RETURN OF A PROGRESSIVE UPPER FLOW WILL BRING ANOTHER COLD FRONT INTO THE AREA EARLY NEXT WEEK KEEPING CHANCES FOR CONVECTION GOING THROUGH THE EXTENDED PERIODS. CONVECTION WILL LIKELY BE ISOLATED TO WIDELY SCATTERED IN COVERAGE. TEMP FCST IS UNCERTAIN AS ANY AREAS THAT REMAIN RAIN FREE AND EXPERIENCE LESS CLOUD COVER WILL HAVE THE POTENTIAL TO WARM MORE THAN EXPECTED DURING ANY GIVEN AFTERNOON. HOWEVER...HIGHER MOISTURE CONTENT IN THE LOW AND MID LEVELS OF THE ATMOSPHERE SHOULD KEEP AFTERNOON HIGHS GENERALLY IN THE LOW 90S. /09/ && .AVIATION... VFR CONDITIONS PRIMARILY THIS EVENING AND OVERNIGHT. HAVE TSRA TEMPO GROUPS IN FOR KGGG AND KTYR...AS AFTERNOON CONVECTION WILL LIKELY CONTINUE INTO THE EVENING HOURS ACROSS EAST TEXAS. ELSEWHERE...VCTS WILL COVER THE ISOLATED CONVECTIVE THREAT. WINDS HAVE STAYED OUT OF THE EAST...WITH KMLU BEING A LITTLE GUSTY. AT THIS TIME...KLFK IS THE ONLY SITE WITH FOG IN THE MORNING TIME FRAME...WHERE MVFR OR LOWER CONDITIONS MAY BE POSSIBLE. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 90 68 89 69 / 30 30 30 30 20 MLU 67 90 66 91 66 / 20 20 20 20 20 DEQ 66 87 62 89 63 / 30 20 20 30 20 TXK 67 87 65 88 66 / 30 20 20 30 20 ELD 63 87 63 89 63 / 20 20 20 20 20 TYR 71 89 69 91 70 / 50 40 40 30 20 GGG 71 89 68 90 69 / 40 30 30 30 20 LFK 73 91 71 90 70 / 50 30 30 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/09/20
Hazardous weather outlook, Jun 6, 3:09 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT WED JUN 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 309 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK COLD FRONT STRETCHES FROM SOUTHEAST OKLAHOMA ACROSS NORTHEAST TEXAS AND INTO CENTRAL LOUISIANA. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT IN CLOSE PROXIMITY TO THIS COLD FRONTAL BOUNDARY. IN ADDITION...SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS DURING THE PREVIOUS 24 HOURS MAY ALSO HELP TO TRIGGER NEW DEVELOPMENT OUTSIDE THE FRONTAL ZONE. ALMOST ANYWHERE IN THE FOUR STATE AREA MAY BE AFFECTED. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS INTO THE FOUR STATE REGION LATE THIS WEEK AND WILL INTERACT WITH THE LINGERING FRONTAL BOUNDARY. THIS WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND. THE BEST CHANCES WILL BE ACROSS EAST TEXAS BEFORE SHIFTING EAST INTO PORTIONS OF LOUISIANA AND SOUTHERN ARKANSAS DURING THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS LIGHTNING. HOWEVER...ANY SEVERE WEATHER THREAT IS EXPECTED TO REMAIN ISOLATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
In the hours before
Local storm report, Jun 6, 3:33 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CHIRENO 31.50N 94.35W
06/06/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
QUARTER SIZED HAIL REPORTED IN CHIRENO.
&&
RWILLISLocal storm report, Jun 6, 3:44 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CHIRENO 31.50N 94.35W
06/06/2012 NACOGDOCHES TX BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN IN CHIRENO.
&&
RWILLISLocal storm report, Jun 6, 4:20 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG BROADDUS 31.31N 94.27W
06/06/2012 SAN AUGUSTINE TX LAW ENFORCEMENT
POWER LINES REPORTED DOWN NEAR INTERSECTION OF FM 1277
AND HIGHWAY 147 IN BROADDUS.
&&
RWILLISLocal storm report, Jun 6, 5:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 10 N JACKSONVILLE 32.11N 95.26W
06/06/2012 CHEROKEE TX FIRE DEPT/RESCUE
TREES REPORTED DOWN ON HIGHWAY 135 NEAR THE MIXON
COMMUNITY NORTH OF JACKSONVILLE.
&&
RWILLISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 26 min |
| Jun 6, 3:54 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 36 min |
| Jun 6, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Jun 6, 5:24 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 51 min |
| Jun 6, 6:06 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.